I have had botox twice, both with the same doctor. I loved the results except that my tear trough seemed to deepen and extend down my cheek a little more, on both eyes, giving me a tired look. He did inject a little below parallel to my eye, as my crow's feet under my eye are pronounced. I want to return to him, but should I ask him not to inject under the eye area? I am 57.
Tear Trough Deepened with Botox, is this Normal?
Doctor Answers (7)
Botox may not provide the best result near the cheekbone
Once there is some placement of Botox closer to the cheekbone passing closer to the inner cheek than the crows feet, there is a chance that the smile muscles will become relaxed and that can change the infraorbital cheek (below the eyelid) and the mouth muscles. There is a component of the crows feet that is related to the contraction of the smile muscles and that part of the wrinkles may have to be left untreated. Please do discuss this with your doctor. I would want to know anything that upsets my patients concerning a treatment that I had done, or if something had bothered them in the past with other doctors prior to my treating them so I can learn how to treat my patient better.
Web reference: http://www.thenyac.com/botox/index.html
Botox around the eyes
A successful outcome with Botox depends on both the artistic application by the provider as well as the individual preferences of the patient. I think it would be easier to establish goals and preferences by returning to your same provider then by switching to a new one. If you are concerned about deepening of a tear trough when Botox is placed under your eyelids, simply ask your doctor to avoid placing it in these areas. This would be a reasonable request and one your physician should honor.
Hope this helps.
Botox should not be injected in lower eyelids area.
Generally speaking, Botox is not recommended to be injected in the lower eyelid area. However, it can be injected on the outside of the eyes. i.e. crows feet area to below the eyes.
You might also like...
Botox® does not actually cause volume loss.
Botox® doesn't actually cause volume loss, but sometimes correcting one area makes other concerns more noticeable. I would suggest you continue to work with your provider to achieve the results you want. Loss of volume in the tear trough area can be greatly improved in many cases with a filler.
Deep Tear Trough Post Botox
Botox in the lower eyelid can decrease the tone of the eyelid muscle, causing more fat to be exposed or laxity and sagging of the lid. The effect is temporary, but if you don't like the look ask your physician to change the location of his injections. Over time the patient and physician can establish mutual treatment goals.
Tear Trough worsened after Botox
Depending upon the exact location of the Botox injection it is possible that some weakening of the orbicularis muscle took place, which would cause a further extrusion of the fat pad underneath. This would make any bags under your eyes more prominent and cause you to look more tired. Perhaps next time if the injections were more lateral (to the side of the eyes) rather than below it would be less likely to occur.
Botox and tear trough
Botox should have no effect on your tear trough. I fyou want your tear trough corrected, you should have some filler gently placed there.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.